MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY, QJP

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY, QJP
Catalog Number BMK6F105
Medical Device Problem Codes Fracture (1260); Unraveled Material (1664); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a medical procedure in the innominate artery using a benchmark 6f 071 delivery catheter (benchmark), non-penumbra sheath (6fr), non-penumbra glidecath, and a guidewire.It was reported that the patient's arteries were small.During the procedure, a 6f sheath was placed in the radial artery and medication was administered.The physician obtained central access using the glidecath with a guidewire.The guidewire was then used to exchange from the glidecath to a benchmark; however, while advancing the benchmark into the innominate artery, the physician experienced resistance.The physician attempted to retract the benchmark without the wire but had difficulty.The physician then attempted to use a kelly clamp to remove the benchmark, but the benchmark had fractured and began to unravel.The proximal end of the benchmark was removed from the sheath using the kelly clamp.The physician accessed the groin and used a snare device to remove the fractured distal end of the benchmark from the groin.The procedure was completed using new devices.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.H3 other text: placeholder.
 
Additional Manufacturer Narrative
Evaluation of the returned benchmark confirmed a fracture on the distal shaft and revealed stretching proximal to the fractured location.If the device is retracted against resistance, damage such as stretching, and a fracture may occur.The patient¿s small arteries reported in the complaint may have contributed to resistance experienced during the procedure.Further evaluation revealed ovalizations, an additional stretch and fracture on the distal shaft.This damage was incidental to the complaint and likely occurred during removal of the fractured segment using clamp and snare device.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The product lot number was not provided; therefore, the manufacturing records could not be reviewed.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY, QJP
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key20260807
Report Number3005168196-2024-00322
Device Sequence Number12937624
Product Code DQY
UDI-Device Identifier00815948025141
UDI-Public00815948025141
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K212838
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBMK6F105
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2024
Supplement Date Received by Manufacturer09/18/2024
Initial Report FDA Received Date09/19/2024
Supplement Report FDA Received Date10/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age46 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005